MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 4-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 4-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP714D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.How long (in minutes) did the surgery prolong? about 2 hours.What tissue was being sutured when the event occurred? subcutaneous tissue.Was additional dissection required in other organs/tissues other than the target tissue? no.Was there any change in the patient¿s post operative care due to the prolonged procedure? no.Was there any additional tissue damage as a result of searching for the needle piece?no.Are any plans in place to remove the needle piece in future? unknown.What tissue structure the broken needle might be located? unknown.What is the surgeon's opinion of consequences to the patient? no consequences caused by the issue until now.What is the current status of the patient? still in the hospital.The surgeon used ct to position the broken tip several days after the op.But did not find the tip.The actual sample will be returned.Photo investigation summary: this is an analysis of a photo submitted for evaluation.During the visual analysis the following was observed: the photo shows a needle on a surface.A clear analysis could not be performed as the photo becomes distorted when magnified.Based on the photo review, no conclusion or root cause could be determined.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 g/m.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a thyroidectomy procedure on (b)(6) 2022 and suture was used.The needle tip was found to be missing during the procedure.It was not sure if there was no needle tip or needle tip breakage.Changed another one to complete the surgery.C-arm machine and b ultrasound were used to find the needle tip during the op, but was not found.The procedure was extended approximately 2 hours.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 1/27/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: the product received for analysis was identified as product code vcp417d.Visual inspection and metallurgical analysis were performed on the returned product.A blunt tip was observed.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The surfaces were examined in multiple locations to determine the cause.The evaluation of the sample revealed the needle contained a blunt tip.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ UD 8X18IN 4-0 S/A RB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15928959
Report Number2210968-2022-10021
Device Sequence Number6563844
Product Code GAM
UDI-Device Identifier10705031055018
UDI-Public10705031055018
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP714D
Device Catalogue NumberVCP714D
Device Lot NumberSDMPMM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale
Patient Weight55 KG